Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Severe alopecia, hair loss and dandruff increased on stopping minscalp gel. Should I start it again?

good evening dermatologist has suggested last year to use minscalp gel 5%, twice daily for normal hair growth. as i am suffering from severe alopecia . tillthe moment i used it really worked but as i left it again hair loss increaswed nd dandruff also came back severly. should i again start using 5% minscalp gel ????????? please do advice me. name:dr. abhay kumar age: 33 years profession: dentist
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  113
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Dear Dr Abhay,
It seems like you are suffering from male pattern baldness along with dandruff. The problem with androgenetic alopecia or male pattern baldness is that it recurs once the treatment is stopped. As you have already mentioned that it helped in re growth of your hair, so I would suggest you to start minoxidil solution 5% 1ml twice daily over scalp. The treatment for male patterned baldness is life long, so you need to continue with the same. If in case response is not much with minoxidil, one can go with other treatment options like oral finesteride, mesotherapy or hair transplant if required. Also for your dandruff start using ketoconazole shampoo twice in a week and do not oil your hair as it increases dandruff.
Take care
Dr kalpana
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor